Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 31, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 5, 2012, 4:45 AM EDT for Marquette County, Michigan. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 4:45 AM EDT (08:45 UTC)
- Expired
- Jul 5, 2012, 5:20 AM EDT
- In force
- 35 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marquette County, MI
The radar
The Marquette radar (KMQT), 9 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:45 AM EDT | TSTM WND GST 42 | 3 Ne Negaunee, MI | PEAK WIND GUST AT THE NWS OFFICE. |
| Jul 5, 5:02 AM EDT | TSTM WND DMG | 5 S Ishpeming, MI | TREE DOWN ON COUNTY ROAD 476 SOUTHWEST OF PALMER. SIZE UNKNOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5454 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 13.0
The text
As transmitted, in the capitals the NWS used until 2016.
380
WUUS53 KMQT 050845
SVRMQT
MIC103-050930-
/O.NEW.KMQT.SV.W.0031.120705T0845Z-120705T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
445 AM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
* UNTIL 530 AM EDT
* AT 443 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MARQUETTE TO NEGAUNEE TO
CHAMPION...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEGAUNEE...MARQUETTE...HARVEY...K I SAWYER...NATIONAL
MINE...PALMER...BEAVER GROVE...SHOT POINT...SANDS...SKANDIA AND
SILVER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4634 8755 4639 8785 4658 8808 4659 8772
4662 8746 4660 8737 4659 8735 4658 8737
4653 8737 4651 8735 4650 8722 4651 8716
4650 8711 4631 8712
TIME...MOT...LOC 0845Z 296DEG 21KT 4656 8728 4647 8756
4649 8788
WIND...HAIL 60MPH 1.00IN
$$
SRF2 follow-up statements
404
WWUS53 KMQT 050904
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
504 AM EDT THU JUL 5 2012
MIC103-050930-
/O.CON.KMQT.SV.W.0031.000000T0000Z-120705T0930Z/
MARQUETTE MI-
504 AM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MARQUETTE COUNTY UNTIL 530 AM EDT...
AT 502 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DEERTON TO K I SAWYER TO 5 MILES
SOUTH OF ISHPEMING...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
SHOT POINT...K I SAWYER...SKANDIA AND SILVER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4634 8755 4639 8785 4650 8794 4656 8763
4659 8736 4658 8737 4653 8737 4650 8733
4650 8722 4651 8716 4650 8711 4631 8712
TIME...MOT...LOC 0903Z 301DEG 26KT 4647 8709 4639 8737
4641 8769
WIND...HAIL 60MPH 1.00IN
$$
SRF843
WWUS53 KMQT 050920
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
520 AM EDT THU JUL 5 2012
MIC103-050930-
/O.CAN.KMQT.SV.W.0031.000000T0000Z-120705T0930Z/
MARQUETTE MI-
520 AM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARQUETTE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4634 8755 4639 8785 4650 8794 4656 8763
4659 8736 4658 8737 4653 8737 4650 8733
4650 8722 4651 8716 4650 8711 4631 8712
TIME...MOT...LOC 0920Z 301DEG 26KT 4638 8695 4630 8724
4633 8756
$$
SRFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:04 AM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 5, 1:04 AM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 104 AM EDT THU JUL 5 2012 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 336 PM EDT WED JUL 4 2012 PRETTY TRICKY FORECAST ON TAP FOR THE NEXT 12 TO 18 HOURS. WEAK FRONT THAT SAGGED THROUGH THE REGION YESTERDAY EVENING AND OVERNIGHT HAS BECOME STATIONARY OVER NORTHERN WI AND IS NOW SLOWLY LIFTING BACK NORTHWARD AS A WARM FRONT. THIS FRONT STRETCHED BACK TO THE WEST TO AN AREA OF LOW PRESSURE NEAR THE ND/MN LINE. AN MCS HAS DEVELOPED OVER NW MN WHICH CONTINUES TO PUSH EASTWARD ACROSS NRN MN. THIS MCS IS THE BIG CHALLENGE FOR THE OVERNIGHT FORECAST AS MODEL DEPICTION AND FORECAST EVOLUTION OF IT HAVE NOT BEEN VERY GOOD. WITH SURFACE RIDGE AXIS STILL EXTENDING INTO THE EASTERN U.P...AIRMASS IS DRIER AND MORE STABLE THE FURTHER EAST YOU GO. STRONG INSTABILITY GRADIENT EXISTS NEAR THE WI LINE EXTENDING BACK INTO NE MN INVOF THE THE WARM FRONT. OVERALL STEERING FLOW AND CORFIDI VECTORS SUGGEST THE MCS SHOULD CONTINUE EASTWARD TO LAKE SUPERIOR AND THEN TRACK A LITTLE SOUTH OF DUE EAST. MCS SHOULD BEGIN TO DISSIPATE AS IT MOVES INTO STABLE ENVIRONMENT OVER LAKE SUPERIOR. HOWEVER...TIMING WOULD PUT THE REMNANTS ACROSS WESTERN AND CENTRAL SECTIONS IN THE 00Z-04Z RANGE...WHICH COULD IMPACT SOME EVENING FIREWORKS DISPLAYS. REMNANTS OF MCS WILL CONTINUE TO DISSIPATE AS IT PUSHES EASTWARD INTO THURSDAY MORNING AHEAD OF FRONTAL BOUNDARY/SURFACE TROUGH. DRIER LOW LEVEL AIR WILL BEGIN TO PUSH INTO WESTERN AREAS DURING THE DAY ON THURSDAY. WILL KEEP LOW CHANCE POPS ACROSS THE CENTRAL AND EAST THROUGH THE MORNING UNTIL THE TROUGH CLEARS THE AREA. DESPITE THE WIND SHIFT TO THE WEST AND NORTHWEST AND WILL BE ANOTHER HOT DAY ON THURSDAY WITH HIGHS AROUND 90 AWAY FROM THE LAKES. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 336 PM EDT WED JUL 4 2012 BY 00Z FRIDAY THE LARGE 500MB RIDGE WILL BECOME SUPPRESSED...AS THE 500MB LOW SWINGS ACROSS THE S HUDSON BAY SHORELINE OVERNIGHT. MUCH OF THE ENERGY WILL REMAIN WRAPPED UP NEAR THIS LOW...AS THE NEARLY STACKED SYSTEM KEEPS PUSHING THE SFC COLD FRONT FROM JUST E OF THE CWA AT 00Z FRIDAY TO SE LAKE HURON BY DAYBREAK FRIDAY AS HIGH PRESSURE NOSES BACK IN AT THE SFC AND ALOFT. FRIDAY INTO SATURDAY... EXPECT CLOUDS TO FILTER IN DURING THE DAY FRIDAY AS A WARM FRONT ATTEMPTS TO NEAR FROM THE SW...ASSISTED BY A SHORTWAVE TROUGH SWINGING AROUND THE MAIN LOW OVER E HUDSON BAY/W QUEBEC. THERE ARE SIGNIFICANT SMALL SCALE TIMING AND LOCATION DIFFERENCES WITH THE 04/00Z ECMWF AND CANADIAN ATTEMPTING TO PUSH PRECIP INTO THE INTERIOR W AND CENTRAL COUNTIES DURING THE DAY/EVENING...WHILE THE GFS AND NAM SOLUTIONS KEEP EVERYTHING TO OUR SOUTH OR RIGHT ALONG AND S OF THE WI BORDER. THE 12Z SOLUTIONS CAME IN WITH A BIT MORE MOISTURE...SO WILL GO WITH HIGH CHANCE TO LOW LIKELY POPS NEAR THE WI BORDER WITH A QUARTER OF AN INCH OR MORE POSSIBLE FRIDAY NIGHT. EITHER WAY...ONSHORE NNE WINDS SHOULD KEEP COOLER TEMPS SET UP NEAR LAKE SUPERIOR /ON THE ORDER OF 5-10 DEGREES COOLER THAN THE HOT TEMPS EXPECTED THURSDAY/. EVEN IF PRECIP DOES OCCUR...IT SHOULD SLOWLY SINK TO OUR SE...AS A REINFORCING SFC HIGH SINKS IN FROM S CENTRAL CANADA. WITH HIGH PRESSURE OVER THE AREA ONCE AGAIN...FROM THE SFC UP...DRY WEATHER CAN BE FIGURED SATURDAY AFTERNOON THROUGH AT LEAST WEDNESDAY. THE SFC HIGH WILL SLOWLY PUSH TO OUR S AND END UP ACROSS THE OHIO VALLEY AND CENTRAL/NORTHERN APPALACHIANS TUESDAY NIGHT. DO HAVE ISOLATED POPS MAINLY INLAND FROM THE GREAT LAKES WEDNESDAY...BUT HAVE A LOW CONFIDENCE OF THEM AT THIS POINT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 103 AM EDT THU JUL 5 2012 VFR CONDITIONS SHOULD PREVAIL THRU THE FCST PERIOD AT KIWD/KCMX/KSAW. THERE IS THE POTENTIAL OF ADDITIONAL SHRA/TSRA OVERNIGHT/EARLY MORNING AS MODEST LOW-LEVEL JET PUSHES ACROSS THE AREA AHEAD OF A COLD FRONT. HOWEVER...CONFIDENCE IN DEVELOPMENT/COVERAGE/PLACEMENT OF ANY ADDITIONAL CONVECTION IS VERY LOW. WILL BE SOMETHING TO MONITOR. ALTHOUGH EARLIER RAINFALL COULD LEAD TO SOME RADIATIONAL FOG DEVELOPMENT OVERNIGHT IF SKIES CLEAR...BOUNDARY LAYER FLOW SHOULD BE STRONG ENOUGH TO PREVENT OCCURRENCE. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 336 PM EDT WED JUL 4 2012 LIGHT WINDS /LESS THAN 20KTS/ WILL PERSIST ACROSS LAKE SUPERIOR FOR THE FORESEEABLE FUTURE. WITH LOW LEVEL MOISTURE RETURNING ACROSS THE LAKE BRIEFLY TONIGHT THERE COULD BE A LITTLE PATCHY FOG. HOWEVER...IT WILL BE SHORT LIVED AS SURFACE TROUGH PUSHES ACROSS THE LAKE THURSDAY MORNING. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...MZ LONG TERM...KF AVIATION...ROLFSON MARINE...MZ
Hazardous weather outlook, Jul 4, 4:27 PM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 427 PM EDT WED JUL 4 2012 MIZ001>007-009>014-084-085-051200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 427 PM EDT WED JUL 4 2012 /327 PM CDT WED JUL 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE OVER THE INTERIOR WEST HALF OF UPPER MICHIGAN LATE THIS AFTERNOON THROUGH THIS EVENING...AND WILL EXTEND ACROSS THE ENTIRE AREA LATE TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF WESTERN UPPER MICHIGAN TONIGHT...WITH FREQUENT LIGHTNING...STRONG WINDS...AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED TO DIMINISH WEST TO EAST THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON OVER THE WEST HALF OF UPPER MICHIGAN...AND ACROSS THE ENTIRE AREA FRIDAY NIGHT. THUNDERSTORMS WILL CONTINUE SATURDAY MORNING OVER SOUTH CENTRAL UPPER MICHIGAN. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-051200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 427 PM EDT WED JUL 4 2012 /327 PM CDT WED JUL 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF WESTERN UPPER MICHIGAN TONIGHT...WITH FREQUENT LIGHTNING...STRONG WINDS...AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL CONTINUE OVER THE EAST HALF OF LAKE SUPERIOR THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON OVER THE WEST HALF OF LAKE SUPERIOR...AND ACROSS THE ENTIRE AREA FRIDAY NIGHT. THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-051200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 427 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS SHOULD CONTINUE THROUGH THE DAY THURSDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KF
In the hours before
Local storm report, Jul 4, 11:31 PM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1131 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HEAVY RAIN 1 N RANDVILLE 45.99N 88.05W
07/04/2012 M1.00 INCH DICKINSON MI TRAINED SPOTTER
RAIN FELL IN HALF AN HOUR.
&&
MBABICHLocal storm report, Jul 4, 11:39 PM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1139 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM MARINE TSTM WIND FREDA 47.13N 88.82W
07/04/2012 M56 MPH HOUGHTON MI TRAINED SPOTTER
TIME ESTIMATED BY RADAR.
&&
MBABICHLocal storm report, Jul 5, 12:06 AM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1206 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM MARINE TSTM WIND 11 N TROWBRIDGE PARK 46.72N 87.42W
07/04/2012 M38 MPH LSZ265 MI MESONET
GRANITE ISLAND OBSERVATION
&&
MBABICHSpecial weather statement, Jul 5, 2:06 AM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 206 AM EDT THU JUL 5 2012 MIZ001-050645- KEWEENAW- 206 AM EDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ALERT FOR ISLE ROYALE UNTIL 245 AM EDT... AT 204 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WINDIGO...OR 55 MILES EAST OF GRAND MARAIS MINNESOTA. THIS STORM WAS MOVING SOUTHEAST AT 30 MPH. DIME SIZE HAIL...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WINDIGO... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SRF
Special weather statement, Jul 5, 3:50 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 350 AM EDT THU JUL 5 2012 MIZ005-050830- MARQUETTE- 350 AM EDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ALERT FOR MARQUETTE COUNTY UNTIL 430 AM EDT... AT 347 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BIG BAY...OR 18 MILES NORTH OF ISHPEMING. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH. ANOTHER CLUSTER OF STORMS WAS LOCATED NORTHWEST OF CHAMPION AND MOVING SOUTHEAST. NICKEL SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SILVER LAKE BASIN... DIORITE... HALFWAY VILLAGE... ISHPEMING... NEGAUNEE... SUGARLOAF MOUNTAIN... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SRF
Special weather statement, Jul 5, 4:28 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 428 AM EDT THU JUL 5 2012 MIZ005-050930- MARQUETTE- 428 AM EDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ALERT FOR MARQUETTE COUNTY UNTIL 530 AM EDT... AT 425 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TROWBRIDGE PARK TO ISHPEMING TO MICHIGAMME...OR ALONG A LINE EXTENDING FROM MARQUETTE TO ISHPEMING TO 19 MILES WEST OF ISHPEMING. THESE STORMS WERE MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... SUGARLOAF MOUNTAIN... MARQUETTE... NEGAUNEE... HUMBOLDT... NATIONAL MINE... PALMER... BEAVER GROVE... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SRF
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:34 PM EDT | Special Marine Warning | MQT | 56 min | |
| Jul 4, 8:54 PM EDT | Areal Flood Advisory | MQT | Iron | 3 hr |
| Jul 4, 9:02 PM EDT | Special Marine Warning | MQT | 58 min | |
| Jul 4, 9:02 PM EDT | Special Marine Warning | MQT | 58 min | |
| Jul 4, 9:28 PM EDT | Special Marine Warning | MQT | 52 min | |
| Jul 5, 4:48 AM EDT | Special Marine Warning | MQT | 42 min | |
| Jul 5, 5:00 AM EDT | Severe Thunderstorm Warning | MQT | Alger | 45 min |
| Jul 5, 5:32 AM EDT | Severe Thunderstorm Warning | MQT | Alger, Schoolcraft | 43 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.